Alert archive / Arkansas / Tornado Warnings in 2008
Tornado Warning 22, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Feb 5, 2008, 8:29 PM CST for Arkansas County, Arkansas. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 5, 2008, 8:29 PM CST (02:29 UTC)
- Expired
- Feb 5, 2008, 9:15 PM CST
- In force
- 46 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
County Arkansas County, AR
The radar
The Little Rock radar (KLZK), 107 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 5, 8:43 PM CST | HAIL 0.75 | S De Witt, AR | POSSIBLE TORNADO JUST SOUTH OF DE WITT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 5, 2:08 PM CST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1569 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 309 m²/s²
- 0-3 km storm-relative helicity
- 365 m²/s²
- Significant tornado parameter
- 3.5
- Supercell composite
- 12.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLZK 060229
TORLZK
ARC001-060315-
/O.NEW.KLZK.TO.W.0022.080206T0229Z-080206T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
829 PM CST TUE FEB 5 2008
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
ARKANSAS COUNTY IN SOUTHEAST ARKANSAS
* UNTIL 915 PM CST
* AT 826 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES WEST OF
GILLETT...MOVING NORTHEAST AT 55 MPH.
* THE TORNADO WILL BE NEAR...
DE WITT AROUND 840 PM CST...
CROCKETTS BLUFF AROUND 855 PM CST...
&&
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST TUESDAY EVENING
FOR ARKANSAS.
LAT...LON 3408 9145 3413 9144 3416 9151 3420 9151
3423 9155 3451 9126 3444 9120 3445 9118
3436 9111 3433 9104 3418 9122 3406 9143
TIME...MOT...LOC 0229Z 224DEG 50KT 3417 9147
$$
461 follow-up statement
000
WWUS54 KLZK 060243
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
842 PM CST TUE FEB 5 2008
ARC001-060315-
/O.CON.KLZK.TO.W.0022.000000T0000Z-080206T0315Z/
ARKANSAS AR-
842 PM CST TUE FEB 5 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CST FOR ARKANSAS
COUNTY...
AT 839 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 2 MILES SOUTH OF
DE WITT...MOVING NORTHEAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ST.
CHARLES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST TUESDAY EVENING
FOR ARKANSAS.
PEOPLE IN THE PATH OF THIS TORNADO NEED TO SEEK SHELTER NOW
&&
LAT...LON 3408 9145 3413 9144 3416 9151 3420 9151
3423 9155 3451 9126 3444 9120 3445 9118
3436 9111 3433 9104 3418 9122 3406 9143
TIME...MOT...LOC 0242Z 229DEG 49KT 3428 9130
$$
46What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Feb 5, 5:47 PM CST, 2 hours 42 minutes earlier.
Area forecast discussion, Feb 5, 5:47 PM CST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 547 PM CST TUE FEB 5 2008 .AVIATION... SHOWERS AND SEVERE THUNDERSTORMS WITH SCATTERED TORNADOES WILL CONTINUE THROUGH AT LEAST 06Z ACROSS MUCH OF ARKANSAS. COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. WINDY CONDITIONS ARE EXPECTED BEHIND THE FRONT THROUGH WEDNESDAY. IFR CONDITIONS EXPECTED AT TIMES. && .PREV DISCUSSION... /ISSUED 259 PM CST TUE FEB 5 2008/ SHORT TERM...TODAY THROUGH TUESDAY NIGHT CONVECTION NOW STARTING TO DEVELOP OVER WESTERN ARKANSAS...AS UPPER LEVEL ENERGY MOVES INTO THE STATE. STORMS WILL CONTINUE TO DEVELOP AND MOVE NORTHEAST ACROSS THE CWA. REPORTS OF QUARTER SIZE HAIL HAVE BEEN RECEIVED FROM THE STORMS ACROSS THE WESTERN PORTION OF THE CWA. THE MAIN CONCERN THIS AFTERNOON AND EARLY EVENING WILL BE LONG LIVED SUPERCELL FORMATION...WITH THE POSSIBILITY OF TORNADOES. THESE STORMS WILL DEVELOP AND MOVE NORTHEAST ACROSS THE REGION. STRONG WINDS AND HAIL MAY ALSO BE ASSOCIATED WITH THESE STORMS. THE LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL CONTINUE TO MOVE TOWARDS THE REGION TONIGHT. THE FRONT WILL MOVE INTO THE STATE...FOCUSING THUNDERSTORM DEVELOPMENT IN THE FORM OF A SQUALL LINE. CONVECTION WILL MOVE ACROSS THE REGION AND EXIT THE STATE TO THE EAST...ALLOWING A DRY SLOT TO SET UP OVER THE STATE FOR EARLY WEDNESDAY. LONG TERM...WEDNESDAY THROUGH TUESDAY HE LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT SHOULD BE EAST OF THE STATE BY WEDNESDAY. HIGH PRESSURE WILL BUILD INTO THE REGION BEHIND THE FRONT...BRINGING A RETURN OF DRY WEATHER TO THE NATURAL STATE. A WEAK UPPER LEVEL SYSTEM WILL MOVE ACROSS THE STATE THURSDAY AND THURSDAY NIGHT...BRINGING A WIND SHIFT AND AN INCREASE IN CLOUD COVER TO THE AREA. NO PRECIPITATION IS EXPECTED WITH ITS PASSING. A SERIES OF UPPER LEVEL DISTURBANCES WILL CONTINUE TO MOVE TOWARDS THE STATE...BUT WITH LACK OF MOISTURE...KEPT THE FORECAST DRY THROUGH SUNDAY NIGHT. A SURFACE LOW IS EXPECTED TO DEVELOP OVER TEXAS AND MOVE EAST THROUGH THE BEGINNING OF THE WORK WEEK. PRECIP ENTERS THE FORECAST ON SUNDAY NIGHT...BUT STILL SOME QUESTION ABOUT WHETHER TEMPERATURES WILL DROP LOW ENOUGH TO ALLOW FOR SNOW. KEPT PRECIP IN THE FORECAST SUNDAY NIGHT THROUGH TUESDAY. TEMPERATURES WILL DROP TO BELOW NORMAL LEVELS ON WEDNESDAY...AS COLD AIR IS USHERED IN BEHIND THE PASSING FRONT. TEMPERATURES WILL GRADUALLY RETURN TO NEAR NORMAL LEVELS THROUGH THE WEEKEND. WILL CONTINUE TO MONITOR GUIDANCE FOR OVERNIGHT TEMPERATURES ON SUNDAY...AS THERE IS A QUESTION ON HOW MUCH THEY WILL DROP. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 40 45 26 50 / 80 10 10 10 CAMDEN AR 43 51 33 56 / 70 10 10 10 HARRISON AR 33 41 26 49 / 40 10 10 10 HOT SPRINGS AR 40 49 31 54 / 50 10 10 10 LITTLE ROCK AR 43 50 31 52 / 70 10 10 10 MONTICELLO AR 45 52 33 55 / 90 10 10 10 MOUNT IDA AR 38 47 30 54 / 30 10 10 10 MOUNTAIN HOME AR 36 41 24 49 / 60 10 10 10 NEWPORT AR 42 47 27 50 / 80 10 10 10 PINE BLUFF AR 44 51 32 54 / 80 10 10 10 RUSSELLVILLE AR 38 43 28 51 / 40 10 10 10 SEARCY AR 42 49 28 51 / 80 10 10 10 STUTTGART AR 44 51 30 52 / 80 10 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ARKANSAS- BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY- DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN- LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK- POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN- WHITE-WOODRUFF-YELL. && AVIATION...51
Hazardous weather outlook, Feb 5, 10:35 AM CST, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1035 AM CST TUE FEB 5 2008 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1035 AM CST TUE FEB 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT AN OUTBREAK OF SEVERE THUNDERSTORMS IS ANTICIPATED THIS AFTERNOON AND EVENING. ALL INTERESTS IN ARKANSAS ARE URGED TO MONITOR WEATHER BULLETINS...AND SHOULD BE PREPARED TO TAKE PROTECTIVE SAFETY MEASURES AS REQUIRED. A COLD FRONT...APPROACHING EXTREME NORTHWEST ARKANSAS LATE THIS MORNING...IS FORECAST TO ACCELERATE EASTWARD DURING THE AFTERNOON AND EVENING HOURS. AHEAD OF THIS BOUNDARY...UNSEASONABLY WARM AND MOISTURE CONDITIONS PREVAILED. UPPER LEVEL ENERGY...NOW OVER EASTERN TEXAS...IS FORECAST TO MOVE NORTHEASTWARD THIS AFTERNOON AND EVENING. THIS FEATURE WILL PROVIDE LARGE SCALE LIFT...TO OVERCOME A CAPPING INVERSION ACROSS THE REGION. THE FRONT WILL FOCUS THUNDERSTORM DEVELOPMENT AS IS ACCELERATES EASTWARD. THUNDERSTORMS ARE EXPECTED TO DEVELOP QUICKLY...AND WILL LIKELY ORGANIZE INTO A SQUALL LINE. FORECAST VERTICAL PROFILES OF TEMPERATURE...MOISTURE...AND WIND INDICATE THAT ATMOSPHERIC CONDITIONS ARE QUITE FAVORABLE FOR THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS. DAMAGING WIND GUSTS ARE EXPECTED WITH THESE STORMS. ALSO...THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE TORNADOES. THIS IS A DEVELOPING SITUATION...SO STAY TUNED TO LATER FORECASTS FROM YOUR NATIONAL WEATHER SERVICE CONCERNING SEVERE WEATHER POTENTIAL THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND TONIGHT. && ADDITIONAL INFORMATION CONCERNING THIS SEVERE WEATHER SITUATION CAN BE FOUND AT THE NWS LITTLE ROCK WEB SITE . GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS....THEN FEB 5 /SEVERE OUTBREAK/. 55/57/46
In the hours before
Local storm report, Feb 5, 5:52 PM CST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
552 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TORNADO CLINTON 35.58N 92.45W
02/05/2008 VAN BUREN AR TRAINED SPOTTER
SPOTTER WATCHING TORNADO IN TOWN OF CLINTON
&&
51Local storm report, Feb 5, 6:06 PM CST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
606 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TORNADO GASSVILLE 36.28N 92.49W
02/05/2008 BAXTER AR BROADCAST MEDIA
MOBILE HOME PARK DAMAGED. POWER POLES BLOCKING ROAD
THROUGH TOWN.
0510 PM TSTM WND DMG CARDEN BOTTOMS 35.15N 93.01W
02/05/2008 YELL AR AMATEUR RADIO
TREES DOWN IN CARDEN BOTTOMS. DAMAGE TO TWO STRUCTURES.
0500 PM TORNADO N OLA 35.03N 93.22W
02/05/2008 YELL AR TRAINED SPOTTER
TORNADO ON THE NORTH SIDE OF OLA. TREE LIMBS DOWN AND A
BARN DAMAGED.
0516 PM TORNADO CLEVELAND 35.42N 92.71W
02/05/2008 CONWAY AR AMATEUR RADIO
DEBRIS IN AIR
&&
51Local storm report, Feb 5, 6:57 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
657 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TORNADO E ASH FLAT 36.23N 91.61W
02/05/2008 SHARP AR LAW ENFORCEMENT
TORNADO ON HWY 354 EAST OF ASH FLAT. HOMES DAMAGED.
&&
51Local storm report, Feb 5, 7:18 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
718 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TORNADO S ASH FLAT 36.23N 91.61W
02/05/2008 SHARP AR TRAINED SPOTTER
167 S OF ASH FLAT CLOSED. TREES AND POWER LINES DOWN
ACROSS THE COUNTY.
0625 PM HAIL 5 NE SHERIDAN 34.36N 92.34W
02/05/2008 E1.75 INCH GRANT AR EMERGENCY MNGR
GOLF BALL HAIL BETWEEN SHERIDAN AND REDFIELD.
0713 PM TSTM WND GST LITTLE ROCK NATIONAL AI 34.73N 92.22W
02/05/2008 M67 MPH PULASKI AR ASOS
&&
51Local storm report, Feb 5, 7:25 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
725 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM TSTM WND GST LITTLE ROCK AIR FORCE B 34.92N 92.15W
02/05/2008 M59.00 MPH PULASKI AR OFFICIAL NWS OBS
&&
57Local storm report, Feb 5, 7:59 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
759 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TORNADO HIGHLAND 36.26N 91.52W
02/05/2008 SHARP AR LAW ENFORCEMENT
HIGHLAND FIRE DEPT. DESTROYED
0720 PM TSTM WND DMG FLORAL 35.59N 91.76W
02/05/2008 INDEPENDENCE AR PUBLIC
CHICKEN HOUSE DESTROYED.
0730 PM TSTM WND DMG CABOT 34.97N 92.02W
02/05/2008 LONOKE AR COUNTY OFFICIAL
TREES DOWN AND POWER OUT IN CABOT.
&&
51The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 6:08 PM CST | Tornado Warning | LZK | Izard | 52 min |
| Feb 5, 6:14 PM CST | Tornado Warning | LZK | Grant, Jefferson, Pulaski | 46 min |
| Feb 5, 6:17 PM CST | Severe Thunderstorm Warning | LZK | Faulkner, Pulaski, Saline | 58 min |
| Feb 5, 6:22 PM CST | Severe Thunderstorm Warning | LZK | Clark, Ouachita | 38 min |
| Feb 5, 6:26 PM CST | Flash Flood Warning | LZK | Newton | 3 hr |
| Feb 5, 6:28 PM CST | Tornado Warning | LZK | Monroe, Prairie, Woodruff | 47 min |
| Feb 5, 6:34 PM CST | Severe Thunderstorm Warning | LZK | Dallas, Grant | 56 min |
| Feb 5, 6:38 PM CST | Tornado Warning | LZK | Fulton, Sharp | 52 min |
| Feb 5, 6:42 PM CST | Severe Thunderstorm Warning | LZK | Lonoke | 33 min |
| Feb 5, 6:42 PM CST | Severe Thunderstorm Warning | LZK | Cleburne, Van Buren | 33 min |
| Feb 5, 7:05 PM CST | Severe Thunderstorm Warning | LZK | Calhoun, Cleveland, Independence, Jefferson, Lonoke, Sharp and 1 more | 55 min |
| Feb 5, 7:07 PM CST | Severe Thunderstorm Warning | LZK | Prairie | 38 min |
| Feb 5, 7:33 PM CST | Tornado Warning | LZK | Lonoke, Prairie | 27 min |
| Feb 5, 7:43 PM CST | Severe Thunderstorm Warning | LZK | Jackson, Monroe, Prairie, Woodruff | 47 min |
| Feb 5, 7:48 PM CST | Tornado Warning | LZK | Monroe | 27 min |
| Feb 5, 7:57 PM CST | Severe Thunderstorm Warning | LZK | Arkansas, Bradley, Cleveland, Jefferson, Lincoln | 63 min |
| Feb 5, 8:07 PM CST | Tornado Warning | LZK | Jefferson, Lincoln | 38 min |
| Feb 5, 8:17 PM CST | Severe Thunderstorm Warning | LZK | Desha, Drew | 58 min |
| Feb 5, 8:31 PM CST | Severe Thunderstorm Warning | LZK | Monroe | 29 min |
| Feb 5, 8:56 PM CST | Tornado Warning | LZK | Monroe | 19 min |
| Feb 5, 8:59 PM CST | Severe Thunderstorm Warning | LZK | Arkansas | 22 min |
| Feb 5, 9:17 PM CST | Severe Thunderstorm Warning | LZK | Desha | 28 min |
| Feb 6, 11:40 AM CST | River Flood Warning | LZK | Jackson, Woodruff | 25 days |
Nearby
Tornado Warnings in Arkansas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.